IAM   02674
INSTITUTO ARGENTINO DE MATEMATICA ALBERTO CALDERON
Unidad Ejecutora - UE
artículos
Título:
Metric geodesics of isometries in a Hilbert space and the extension problem
Autor/es:
E. ANDRUCHOW, L. RECHT, A. VARELA
Revista:
PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY
Editorial:
American Mamethamtical Society
Referencias:
Año: 2007 vol. 135 p. 2527 - 2527
ISSN:
0002-9939
Resumen:
We consider the problem of finding short smooth curves of isometries in a Hilbert space H. The length of a smooth curve (t), t 2 [0, 1], is measured by means ofshort smooth curves of isometries in a Hilbert space H. The length of a smooth curve (t), t 2 [0, 1], is measured by means oft), t 2 [0, 1], is measured by means of R 1 0 kÿ (t)k dt, where k k denotes the usual norm of operators. The initial value problem is solved: for any isometry V0 and each tangent vector at V0 (which is an operator of the form iXV0 with X = X) with norm less than or equal to , there exist curves of the form eitZV0, with initial velocity iZV0 = iXV0, which are short along their path. These curves, which we call metric geodesics, need not be unique, and correspond to the so called extension problem considered by M.G. Krein and others: in our context, given a symmetric operator1 0 kÿ (t)k dt, where k k denotes the usual norm of operators. The initial value problem is solved: for any isometry V0 and each tangent vector at V0 (which is an operator of the form iXV0 with X = X) with norm less than or equal to , there exist curves of the form eitZV0, with initial velocity iZV0 = iXV0, which are short along their path. These curves, which we call metric geodesics, need not be unique, and correspond to the so called extension problem considered by M.G. Krein and others: in our context, given a symmetric operatorkÿ (t)k dt, where k k denotes the usual norm of operators. The initial value problem is solved: for any isometry V0 and each tangent vector at V0 (which is an operator of the form iXV0 with X = X) with norm less than or equal to , there exist curves of the form eitZV0, with initial velocity iZV0 = iXV0, which are short along their path. These curves, which we call metric geodesics, need not be unique, and correspond to the so called extension problem considered by M.G. Krein and others: in our context, given a symmetric operatorV0 and each tangent vector at V0 (which is an operator of the form iXV0 with X = X) with norm less than or equal to , there exist curves of the form eitZV0, with initial velocity iZV0 = iXV0, which are short along their path. These curves, which we call metric geodesics, need not be unique, and correspond to the so called extension problem considered by M.G. Krein and others: in our context, given a symmetric operatorV0 (which is an operator of the form iXV0 with X = X) with norm less than or equal to , there exist curves of the form eitZV0, with initial velocity iZV0 = iXV0, which are short along their path. These curves, which we call metric geodesics, need not be unique, and correspond to the so called extension problem considered by M.G. Krein and others: in our context, given a symmetric operator, there exist curves of the form eitZV0, with initial velocity iZV0 = iXV0, which are short along their path. These curves, which we call metric geodesics, need not be unique, and correspond to the so called extension problem considered by M.G. Krein and others: in our context, given a symmetric operator X0|R(V0) : R(V0) ! H,0|R(V0) : R(V0) ! H, find all possible Z = Z extending X0|R(V0) to all H, with kZk = kX0k. We also consider the problem of finding metric geodesics joining two given isometries V0 and V1. It is well known that if there exists a continuous path joining V0 and V1, then both ranges have the same codimension. We show that if this number is finite, then there exist metric geodesics joining V0 and V1.Z = Z extending X0|R(V0) to all H, with kZk = kX0k. We also consider the problem of finding metric geodesics joining two given isometries V0 and V1. It is well known that if there exists a continuous path joining V0 and V1, then both ranges have the same codimension. We show that if this number is finite, then there exist metric geodesics joining V0 and V1.V0 and V1. It is well known that if there exists a continuous path joining V0 and V1, then both ranges have the same codimension. We show that if this number is finite, then there exist metric geodesics joining V0 and V1.V0 and V1, then both ranges have the same codimension. We show that if this number is finite, then there exist metric geodesics joining V0 and V1.V0 and V1.